Iv been changed frum 300mg of tramadol a day to a 5mg butrans patch will this have the same pain relief/effective
I read one of your comments that you were feeling bad and pain after 3 days? (I think it was you anyway) Maybe talk to your Doctor/pain management Doctor about this issue? Doctors appreciate frank honesty (that pun is unintentional) in pain management situations and carefully consider dosages and such. Doctors also rarely start you on the maximum dose of any new medication; in pain situations they also tend to start low (= staying safe) and work up slowly.
I didn't check a dose equivalency chart but 5gm is the amount I got down too years ago to deal with an addiction issue (it happens) after an extended period of using complete agonist (legitimate) opiate painkillers. I was started on the 20mg patch and then after 7 days the 10mg and for the final 7 days; the 5mg and then was able to just quit. My Doctor explained to me that Buprenorphine was an opiate agonist/antagonist and removed the 'reward' element while still providing analgesia (pain relief). It was an incredibly effective and pain free experience although I got a little insomnia. He also made it clear that if used in conjunction with the remains of my last script it would cause something called 'precipitated withdrawal'.
My stepfather (quite elderly now) loves his 5mg patch for chronic pain. By far prefers it over the full opiate agonists such as oxycontin or fentanyl. He says he just feels himself now (with Buprenorphine patches) but didn't like the effects of the other drugs at all.
Take care, Steve
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Apr 2012 • 14 answers
Posted 5 Jul 2013 • 2 answers
Posted 8 Jan 2014 • 4 answers
Posted 14 Feb 2015 • 1 answer
Posted 29 May 2015 • 5 answers